Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Gaylord, MI

April 26, 2011Arenac County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Apr 26, 2011, 8:15 PM EDT for Arenac County, Michigan. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 8:15 PM EDT (00:15 UTC)
Expired
Apr 26, 2011, 9:00 PM EDT
In force
45 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 125 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 8:49 PM EDTHAIL 1Au Gres, MI
Apr 26, 8:49 PM EDTMARINE HAIL 1Au Gres, MI
Apr 26, 9:00 PM EDTHAIL 0.752 Ne Au Gres, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS53 KAPX 270015
SVRAPX
MIC011-270100-
/O.NEW.KAPX.SV.W.0015.110427T0015Z-110427T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 900 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF RHODES...OR
  13 MILES SOUTHWEST OF STANDISH...AND MOVING NORTHEAST AT 50 MPH.
  PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  STANDISH...AU GRES...OMER...TWINING AND TURNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4390 8392 4391 8405 4394 8405 4416 8381
      4416 8356 4411 8355 4408 8358 4406 8357
      4404 8365 4398 8369 4400 8373 4398 8376
      4398 8383 4388 8391 4389 8393
TIME...MOT...LOC 0014Z 228DEG 45KT 4386 8405
WIND...HAIL 60MPH 0.75IN

$$

LAWRENCE
5 follow-up statements
497 
WWUS34 KAPX 270026
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
826 PM EDT TUE APR 26 2011

MIC011-270100-
/O.CON.KAPX.SV.W.0015.000000T0000Z-110427T0100Z/
ARENAC MI-
826 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ARENAC
COUNTY UNTIL 900 PM EDT...

AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
APPROXIMATELY 6 MILES SOUTH OF STANDISH...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  AU GRES AND OMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4390 8392 4390 8393 4391 8405 4392 8405
      4416 8371 4416 8356 4411 8355 4408 8358
      4406 8357 4404 8365 4398 8369 4400 8373
      4398 8376 4398 8383 4388 8391 4389 8393
TIME...MOT...LOC 0025Z 233DEG 41KT 4392 8392
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
970 
WWUS34 KAPX 270035
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
835 PM EDT TUE APR 26 2011

MIC011-270100-
/O.CON.KAPX.SV.W.0015.000000T0000Z-110427T0100Z/
ARENAC MI-
835 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ARENAC
COUNTY UNTIL 900 PM EDT...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF OMER...OR 7 MILES EAST OF STANDISH...MOVING NORTHEAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  AU GRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4392 8393 4400 8388 4408 8377 4416 8366
      4416 8356 4411 8355 4408 8358 4406 8357
      4404 8365 4398 8369 4400 8373 4398 8376
      4398 8383 4392 8388
TIME...MOT...LOC 0035Z 233DEG 41KT 4399 8379
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
485 
WWUS34 KAPX 270044
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
844 PM EDT TUE APR 26 2011

MIC011-270100-
/O.CON.KAPX.SV.W.0015.000000T0000Z-110427T0100Z/
ARENAC MI-
844 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ARENAC
COUNTY UNTIL 900 PM EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR AU
GRES...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
 AU GRES...AND MAINLY RURAL AREAS OF EASTERN ARENAC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4398 8383 4408 8376 4416 8362 4416 8356
      4411 8355 4408 8358 4406 8357 4404 8365
      4398 8369 4400 8373 4398 8376
TIME...MOT...LOC 0044Z 233DEG 41KT 4405 8367
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
704 
WWUS34 KAPX 270053
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
853 PM EDT TUE APR 26 2011

MIC011-270100-
/O.CON.KAPX.SV.W.0015.000000T0000Z-110427T0100Z/
ARENAC MI-
853 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ARENAC COUNTY UNTIL 900 PM EDT...

AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR AU
GRES...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN ARENAC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4406 8374 4416 8362 4416 8356 4411 8355
      4408 8358 4406 8357 4404 8365 4398 8369
      4400 8373
TIME...MOT...LOC 0053Z 235DEG 38KT 4407 8361
WIND...HAIL 60MPH 1.00IN

$$

LAWRENCE
422 
WWUS34 KAPX 270102
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
902 PM EDT TUE APR 26 2011

MIC011-270112-
/O.EXP.KAPX.SV.W.0015.000000T0000Z-110427T0100Z/
ARENAC MI-
902 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARENAC COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.

LAT...LON 4406 8374 4416 8362 4416 8356 4411 8355
      4408 8358 4406 8357 4404 8365 4398 8369
      4400 8373
TIME...MOT...LOC 0053Z 235DEG 38KT 4407 8361
WIND...HAIL <50MPH <.50IN

$$



DL/JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:33 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Apr 26, 4:33 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
433 PM EDT TUE APR 26 2011

.SYNOPSIS.../ISSUED AT 310 AM/

PERIODS OF RAIN THROUGH THURSDAY WILL HEIGHTEN THE THREAT FOR
FLOODING FOR SOME PORTIONS OF NORTHERN MICHIGAN. AT MID-AFTERNOON
LOW PRESSURE WAS OVER WISCONSIN WITH A WARM FRONT LIFTING THROUGH
LOWER MICHIGAN. SCATTERED SHOWERS AND A SLIGHT CHANCE FOR
THUNDERSTORMS WILL DIMINISH THIS EVENING. HOWEVER...ANOTHER LOW
PRESSURE SYSTEM WILL LIFT FROM ARKANSAS TO LAKE MICHIGAN WEDNESDAY.
THIS WILL BRING ANOTHER WAVE OF RAIN...SOME OF WHICH WILL BE HEAVY
INTO WEDNESDAY NIGHT. THIS LOW WILL SLOW DOWN AND LINGER OVER THE
REGION THURSDAY...MAINTAINING RAIN SHOWERS.

&&

.SHORT TERM.../ISSUED AT 400 PM/...TONIGHT

MAIN FORECAST ISSUE INTO TONIGHT REVOLVES AROUND SNEAKY CONVECTIVE
POTENTIAL INTO EARLY EVENING...ALONG WITH ADDITIONAL PRECIP CHANCES
OVERNIGHT. EARLY AFTERNOON ANALYSIS PLACES 992MB SURFACE CYCLONE
ABOUT NEAR MADISON...WISCONSIN...WITH ASSOCIATED WARM FRONT
LIFTING/MIXING NORTH TOWARD THE FAR SOUTHERN COUNTIES AS OF 18Z.
MEANWHILE...EARLIER EXPANSIVE WARM ADVECTION-DRIVEN RAIN SHIELD IS
EXITING THE NORTHERN COUNTIES...WITH SEVERAL AXES OF SHOWERS
DEVELOPING IN ITS WAKE BENEATH MID LEVEL DRY SLOT AND WITHIN ZONE OF
INCREASING LOW LEVEL THETA-E/WARM ADVECTION. PER OBS/SATELLITE
TRENDS...FULLY EXPECT WARM FRONT WILL LIFT NORTH TO BETWEEN M-55 AND
M-72 INTO THE EARLY EVENING...WITH HEALTHY PUSH OF WARMTH DOWN LOW
ACCOMPANYING (SEE UPSTREAM OBS RISING WELL INTO THE 60S). THIS
FORCES A POTENTIALLY INTERESTING CONVECTIVE SCENARIO INTO THE LATE
AFTERNOON/EARLY EVENING GIVEN A HIGH SHEAR (0-8KM SHEAR IN EXCESS OF
45 KNOTS)/LOW CAPE (UP TO 800J/KG MUCAPE) ENVIRONMENT ACROSS THE
SOUTH...WITH PLENTY OF LOW LEVEL SHEAR TO BOOT (0-1KM SHEAR ON THE
ORDER OF 35 KNOTS...WITH 0-3KM LOW LEVEL CAPE AROUND 100 J/K). AS
SUCH...POTENTIAL IS CERTAINLY THERE FOR SOME LOW-TOPPED
SUPERCELLULAR STRUCTURES TO BECOME EMBEDDED WITHIN ANY LARGE SCALE
CONVECTION THAT SHOULD DEVELOP APPROACHING LOW LEVEL CONFLUENCE
AXIS. GIVEN THE ENHANCED SHEAR...POTENTIAL IS THERE FOR AN ISOLATED
TORNADO...BUT THE THREAT IS HIGHLY CONDITIONAL...AND OBVIOUSLY BASED
ON WARM FRONTAL PLACEMENT AND SUBSEQUENT DESTABILIZATION OF AIRMASS
ALONG THE M-55 CORRIDOR.

THEREAFTER...HAVE A DIFFICULT TIME SEEING MUCH IN THE WAY OF PRECIP
AFTER 06Z OR SO AS LOW LEVEL WARM FRONT LIFTS TO THE STRAITS AND
DECAYS WHILE MID LEVEL MOISTURE REMAINS PALTRY. DO EXPECT TO SEE THE
USUAL WARM FRONT CONFIGURATION DRAPED AROUND THE STRAITS GIVEN SLACK
FORCING TO LIFT THE BOUNDARY NORTHWARD (AND COLD WATERS OF COURSE)...
WITH GOOD MOISTURE POOLING OVER THE COLD WATER LIKELY HELPING SOCK
AREAS NORTH OF M-68 IN WITH SOME POTENTIALLY RATHER DENSE FOG.
ELSEWHERE SHOULD SEE LOWER CLOUDS FILL BACK IN BENEATH LOWERING
INVERSION AND WITHIN STILL RATHER SOUPY ENVIRONMENT GIVEN HEALTHY
RAINS OVER THE PAST 18 HOURS. TEMPS OVERNIGHT SHOULD CONTINUE TO
SLOWLY RISE ACROSS MUCH OF NORTHERN LOWER (AWAY FROM THE LAKES OF
COURSE)...BEFORE STEADYING OUT/SLOWLY FALLING LATE TONIGHT. STILL A
MILD NIGHT...WITH READINGS RANGING THROUGH THE 40S...BASED HEAVILY
ON NAM12 TEMPS.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 400 PM/...WEDNESDAY AND BEYOND

WEDNESDAY THROUGH THURSDAY...WET WEATHER PATTERN CONTINUES...WITH
THIS TIME FRAME DIRECTLY INVOLVED IN THE SERIES OF LOW PRESSURE
SWEEPING THROUGH THE REGION. AFTER A QUIET DAYBREAK...THE NEXT
SFC LOW WILL ALREADY BE LIFTING INTO SRN LOWER IN THE
MORNING...THEN THROUGH LAKE HURON WEDNESDAY NIGHT. RAIN WILL BE
MOVING IN DURING THE MORNING ON THE NOSE OF NEXT MODEST TO STRONG
BATCH OF H8-H7 WARM ADVECTION/STRONG 300K-305K ISENTROPIC ASCENT
AND H4-H2 DIVERGENCE IN RIGHT ENTRANCE REGION OF 100KT UPPER JET.
CAPE IS MINIMAL...BUT THERE ARE HINTS OF ELEVATED INSTABILITY FOR
A CHANCE FOR THUNDER...BUT NOT EXCITED ABOUT IT AT ALL. THE MAIN
ISSUE WILL BE RAINFALL RATES WHICH MAY BE QUIET HIGH...AND HEAVY
RAINFALL OF 1 TO 2 INCHES IS DEFINITELY IN PLAY. THIS HAS BEEN
SUGGESTED BY THE SREF/ECMWF/GFS OVER THE LAST FEW RUNS...AND WHEN
COMBINED WITH TODAY'S WIDESPREAD RAINFALL OF 0.75" TO 1.5" AND
SATURATED GROUND...LOWLAND AND RIVER FLOODING ISSUES ARE BECOMING
MORE LIKELY. SEE MORE IN HYDRO SECTION BELOW. THESE ISSUES WILL
ONLY BE EXACERBATED BY THE NEXT SFC LOW PRESSURE WHO'S TRACK IS A
BIT UNCERTAIN AT THIS POINT...BUT A CONSENSUS TRACK TAKES THIS
SYSTEM A BIT FURTHER TO THE SOUTHEAST...THROUGH DETROIT AND SRN
LAKE HURON THROUGH THURSDAY. THERE IS STILL THE POTENTIAL FOR YET
ANOTHER ROUND OF MODERATE/POSSIBLY HEAVY RAINFALL...WITH A
CONTINUED FOCUS FOR THOSE COUNTIES CLOSER TO THE SAGINAW BAY. DEEP
MOISTURE REMAINS IN PLACE INTO THURSDAY EVENING...AS THE LOW
PRESSURE EXITS NE...COLD POOL ASSOCIATED WITH THE UPPER
TROUGH/CLOSED LOW DRIFTS OVERHEAD..AND ADDITIONAL SHOWERY WEATHER
IS EXPECTED FOR PRETTY MUCH ALL OF NRN MICHIGAN. THESE SHOWERS
WILL PRIMARILY BE TIED TO LOW LEVEL TROUGH AXIS WHICH WILL EXIT BY
LATE THURSDAY NIGHT. IN ADDITIONAL...COLD ADVECTION AND SHOWERY
CONVECTION DRAW IN/DOWN COLDER AIR ALOFT...AND FEEL THAT SOME
UPPER 30S WILL DEVELOP DURING THE AFTERNOON...WITH THE COLDEST
READINGS ON THE HIGHER TERRAIN OF INTERIOR NRN LOWER. THIS WILL
BRING IN THE POSSIBILITY OF SNOW MIXING IN WITH THE RAIN SHOWERS.
GREAT. THERE IS A SECONDARY TROUGH THAT TRIES TO DROP INTO EASTERN
UPPER...BUT THE DEEPER MOISTURE AND UPPER TROUGH WILL BE LIFTING
FAR ENOUGH AWAY WITH DEPLETING CONVERGENCE ALONG THE SFC
TROUGH...TO WHERE THE CHANCE FOR SHOWERS WILL BE DIMINISHING. EVEN
THOUGH SKIES REMAIN FAIRLY CLOUDY THURSDAY NIGHT...COLD ADVECTION
WILL ALLOW TEMPERATURES TO FALL INTO CHILLY LOWER HALF OF THE 30S.

FRIDAY AND SATURDAY...RESIDUAL CLOUDINESS EXPECTED EARLY FRIDAY
MORNING...BUT APPROACH OF MID LEVEL HEIGHT RISES AND SFC HIGH
PRESSURE/DRIER AIR WILL FINALLY WORK IT'S WAY INTO NRN MICHIGAN.
THIS WILL PUT AN END TO THE BARRAGE OF RAINFALL. SUNSHINE WILL BE
INCREASING FROM WEST TO EAST THROUGH THE MORNING/EARLY AFTERNOON
WITH TEMPERATURES FINALLY BEING ABLE TO RESPOND BY CLIMBING INTO
THE 50S AND POSSIBLE LOWER 60S. THIS WILL BE A WELCOMED CHANGE TO
SOMETHING MORE SIMILAR TO SPRING. SKIES STAY MOSTLY CLEAR FRIDAY
NIGHT...AND WITH THE DRY AIR AND LIGHT/CALM WINDS IN PLACE...GOOD
RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP DECENTLY.
THERE IS SOME WARMING OCCURRING ALOFT...HOWEVER...LOW
TEMPERATURES WILL REACH THE CHILLY LOW TO MID 30S. SATURDAY LOOKS
TO BE FANTASTIC. UPPER RIDGE DOES SHIFT OVER THE EASTERN CWA...AND
A SOUTHERLY FLOW DEVELOPS. A LOW LEVEL INVERSION AT 900-850MB WILL
KEEP US FROM REALLY WARMING UP. GOOD SUNSHINE INTO EARLY AFTERNOON
WILL ALLOW TEMPERATURES TO REACH THE LOWER 60S IN NRN LOWER WITH
COOLER MIDDLE 50S IN EASTERN UPPER...DUE TO A SE FLOW OFF LAKE
HURON. VERY LATE IN THE DAY...INITIAL SHORTWAVE ENERGY WILL
INCREASE CLOUDS AND BRING A SMALL CHANCE FOR SHOWERS TOWARD
EVENING. MORE ON THIS BELOW.

SATURDAY NIGHT ONWARD...SOME UNCERTAINTY WITH THE SPEED OF
UPSTREAM UPPER TROUGH WORKING EASTWARD ACROSS THE CENTER OF THE
COUNTRY AND EVENTUAL GREAT LAKES. GFS SLIDES THIS FEATURE PAST US
BY MONDAY NIGHT...WHILE ECMWF SLOWS THIS PROCESS...NOT UNTIL
TUESDAY NIGHT. AMPLIFIED UPPER PATTERN WOULD SUGGEST A SLOWER
PROGRESSION...SO WILL SIDE WITH THE ECMWF. THIS ALLOWS SEVERAL
SHORTWAVES TO SWEEP UP INTO NRN MICHIGAN...WITH RAIN CHANCES
STARTING SATURDAY NIGHT AND LASTING THROUGH SUNDAY NIGHT. HIGH
TEMPERATURES IN THE 60S SATURDAY WILL GRADUALLY FALL THROUGH THE
50S AND UPPER 40S BY MONDAY AND TUESDAY. SO...BACK TO CHILLIER
READINGS.

&&

.HYDRO...

THE FIRST ROUND OF HEAVY RAINFALL HAS SWEPT THROUGH THE
REGION...DROPPING A SOLID THREE QUARTERS OF AN INCH TO AN INCH AND
A HALF OF RAINFALL TODAY. SHOWERS AND THUNDERSTORMS TONIGHT WILL
SWEEP ACROSS PORTIONS OF NE LOWER THROUGH THE NIGHT. THE EXACT
INTENSITY AND COVERAGE OF THUNDERSTORMS ARE SOMEWHAT
UNCERTAIN...BUT ADDITIONAL RAINS LOOK TO AFFECT THE RIFLE RIVER
BASIN. ADDITIONAL HEAVY RAINFALL IS BECOMING MORE LIKELY TOMORROW
ACROSS MOST OF NRN MICHIGAN. THIS ROUND OF RAINFALL WILL ALLOW
SEVERAL MORE RIVER AND STREAMS TO SEE SIGNIFICANT RISES. IF THAT
WASN'T ENOUGH...YET ANOTHER ROUND OF RAINFALL IS EXPECTED
WEDNESDAY NIGHT. THIS PARTICULAR ROUND OF RAINFALL HAS SOME
UNCERTAINTY SURROUNDING THE INTENSITY AND LOCATION. TRENDS HAVE
TAKEN THE POTENTIAL HEAVY RAINS FURTHER TO THE EAST....ALTHOUGH
NE LOWER IS NOT OUT OF THE WOODS. MODERATE FLOODING IS ANTICIPATED
FOR THE MANISTEE AND RIFLE RIVER BASINS.

AT THIS TIME...IT APPEARS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES WILL OCCUR THROUGHOUT MUCH OF NORTHERN MICHIGAN BY
THURSDAY...WITH THE HIGHEST AMOUNTS ACROSS NORTHEAST LOWER
MICHIGAN. THUNDERSTORMS WILL CERTAINLY ALLOW FOR LOCALLY HIGHER
AMOUNTS. THE RECENT RAINFALL...THE ADDITIONAL RAINS WEDNESDAY
NIGHT INTO THURSDAY...COMBINED WITH RECENT VERY WET CONDITIONS
OVER THE PAST MONTH...LOWLAND FLOODING WILL ALSO BE HIGHLY LIKELY.

SMD

&&

.MARINE.../ISSUED AT 400 PM/

TIGHT PRESSURE GRADIENT AND STRONG EASTERLY WINDS WILL CONTINUE TO
PRODUCE GALES FROM THE MACKINAC COUNTY SHORELINE NORTHWARD...BUT
GRADIENT SLACKENS BY 00Z WITH NORTHWARD TRACK OF SFC LOW PRESSURE
INTO WISCONSIN. GALES WILL SUBSIDE BY THEN...WITH ALL NEARSHORES
BELOW EVEN SMALL CRAFT ADVISORY BY 06Z. CHOPPY WAVES WILL PERSIST
THROUGH THE NIGHT FOR THE LAKE HURON NEARSHORE WATERS...SO SMALL
CRAFT WILL GO THROUGH THE NIGHT. ANOTHER AREA OF LOW PRESSURE WILL
LIFT ACROSS LAKE HURON TOMORROW AFTERNOON AND NIGHT...BUT LOW
LEVEL WINDS WILL REMAIN BELOW ADVISORY LEVELS. THE MAIN WEATHER
OVER THE NEXT 36 HOURS WILL BE PERIODS OF RAIN...HEAVY AT TIMES
AND SOME THUNDERSTORMS. WINDS AND WAVES WILL BE HIGHER IN
THUNDERSTORMS. SMD

&&

.AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS

A LARGE AREA OF RAIN WILL EXIT NORTH OF THE TAF SITES INTO EARLY
AFTERNOON...LEAVING LOWERING CEILINGS/VISIBILITIES FOR PLN/APN AS
A WARM FRONT APPROACHES...WHILE CEILINGS LIKELY TRY TO LIFT FOR A
TIME AROUND TVC AS THE FRONT PASSES. REDEVELOPMENT OF SHOWERS AND
ISOLATED THUNDERSTORMS IS EXPECTED THROUGH THE AFTERNOON...ENDING
QUICKLY THIS EVENING AS DRIVING UPPER LEVEL WAVE DEPARTS. COULD
SEE A PERIOD OF DENSE FOG AROUND PLN/APN INTO THE NIGHT AS THE
WARM FRONT GETS STUCK NEAR THE STRAITS...WITH WIDESPREAD IFR TO
LOW END MVFR CONDITIONS EXPECTED ELSEWHERE AS MOISTURE BECOMES
STUCK BENEATH A LOWERING INVERSION. ADDITIONAL AXIS OF RAIN SHOULD
BE APPROACHING THE TERMINAL SITES TOWARD THE END OF THE TAF PERIOD.

LAWRENCE

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LHZ346.
     GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-347>349.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ341.
     GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-342-
     344>346.
LS...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.

&&
Hazardous weather outlook, Apr 26, 3:00 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
300 PM EDT TUE APR 26 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
300 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN LOWER
MICHIGAN THROUGH MID EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE
BETWEEN 5 PM AND 10 PM...MAINLY SOUTH AND EAST OF A LINE FROM
HARRISVILLE TO HOUGHTON LAKE. THE MAIN THREATS WITH ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH...AND
ISOLATED TORNADOES.

GALE FORCE WINDS GUSTS ARE EXPECTED ON ALL NEARSHORE WATERS OF
NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY FOR MUCH OF NORTHERN MICHIGAN.

IN ADDITION...PERIODS OF HEAVY RAINFALL TODAY THROUGH THURSDAY WILL
RESULT IN MANY AREA RIVERS AND STREAM EXPERIENCING WATER LEVEL
RISES. LOCALIZED AREAS MAY RECEIVE MORE SIGNIFICANT RAINFALL...
RESULTING IN THE POTENTIAL FOR RIVER AND LOWLAND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE OVER THE NEXT FEW DAYS.

LAWRENCE

In the hours before

Local storm report, Apr 26, 2:33 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       9 SSW GAYLORD           44.91N 84.74W
04/26/2011  M1.10 INCH       OTSEGO             MI   OFFICIAL NWS OBS

            12 HR TOTAL THRU 2 PM AT NWS OFFICE.

0202 PM     HEAVY RAIN       6 W WILBER              44.39N 83.60W
04/26/2011  M1.14 INCH       IOSCO              MI   PARK/FOREST SRVC

            12 HR TOTAL THRU 2 PM.

0212 PM     HEAVY RAIN       4 N GRAYLING            44.72N 84.71W
04/26/2011  M1.05 INCH       CRAWFORD           MI   PARK/FOREST SRVC

            12 HR TOTAL THRU 2 PM.

0227 PM     HEAVY RAIN       2 SW MCBAIN             44.17N 85.24W
04/26/2011  M1.19 INCH       MISSAUKEE          MI   TRAINED SPOTTER

            12 HR TOTAL THRU 230 PM.

&&

JH
Local storm report, Apr 26, 2:40 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
240 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       LUPTON                  44.43N 84.02W
04/26/2011  M1.00 INCH       OGEMAW             MI   TRAINED SPOTTER

            12 HR TOTAL THRU 230 PM.

&&

JH
Local storm report, Apr 26, 2:59 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
259 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HEAVY RAIN       1 W OSSINEKE            44.91N 83.45W
04/26/2011  M1.54 INCH       ALPENA             MI   TRAINED SPOTTER

            12 HR TOTAL THRU 3 PM.

&&

JH
Special weather statement, Apr 26, 5:55 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
555 PM EDT TUE APR 26 2011

MIZ041-042-262230-
ARENAC MI-GLADWIN MI-
555 PM EDT TUE APR 26 2011

...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF RHODES...OR 15 MILES SOUTHWEST
OF STANDISH...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STANDISH...
  STERLING...
  RHODES...
  OMER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DL/JH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:55 PM EDTSpecial Marine WarningAPX95 min
Apr 27, 3:14 PM EDTRiver Flood WarningAPXWexford65 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.